Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 4, 2024, 10:33 PM CDT for Okfuskee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 10:33 PM CDT (03:33 UTC)
- Expired
- Jun 5, 2024, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 72 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3765 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 22.9
The text
As transmitted.
895
WGUS54 KTSA 050333
FFWTSA
OKC107-050730-
/O.NEW.KTSA.FF.W.0024.240605T0333Z-240605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1033 PM CDT Tue Jun 4 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Okfuskee County in east central Oklahoma...
* Until 230 AM CDT.
* At 1033 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 3 inches in 2 hours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Okfuskee... Boley...
Paden... Castle...
Welty... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3537 9644 3546 9644 3546 9648 3545 9649
3544 9648 3543 9650 3543 9652 3546 9654
3544 9657 3543 9656 3542 9656 3541 9654
3539 9654 3541 9659 3539 9661 3540 9662
3564 9662 3564 9619 3555 9619
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 2 HOURS
$$1 follow-up statement
448
WGUS74 KTSA 050729
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
229 AM CDT Wed Jun 5 2024
OKC107-050739-
/O.EXP.KTSA.FF.W.0024.000000T0000Z-240605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okfuskee OK-
229 AM CDT Wed Jun 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 230 AM CDT EARLY THIS MORNING
FOR NORTHWESTERN OKFUSKEE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT for portions of
Arkansas and Oklahoma.
&&
LAT...LON 3537 9644 3546 9644 3546 9648 3545 9649
3544 9648 3543 9650 3543 9652 3546 9654
3544 9657 3543 9656 3542 9656 3541 9654
3539 9654 3541 9659 3539 9661 3540 9662
3564 9662 3564 9619 3555 9619
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:08 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 4, 9:08 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
908 PM CDT Tue Jun 4 2024
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 855 PM CDT Tue Jun 4 2024
Currently two areas of convective focus are noted with one across
southern KS spreading ESE and another across central OK also
spreading E and S. The corridor of most unstable and lesser capped
airmass resides from central OK through SE OK and this general
zone will be favored for the more longer lived severe threat.
Further north the storms across KS have a history of producing
wind damage and will continue to spread into an unstable and
weakly capped airmass. Short term guidance is somewhat less
aggressive with this area of convection, however some degree of
severe wind potential is likely to remain given magnitude of
downstream instability. The overall coverage of storms will
steadily spread east and south through the early morning hours
with the severe threat ending from north to south. Updated
forecast will primarily focus on precip timing trends.
&&
.LONG TERM...
(Wednesday through Tuesday)
Issued at 205 PM CDT Tue Jun 4 2024
Aside from the early-mid morning hours, the rest of Wednesday
looks dry with mostly sunny skies by the afternoon for all of the
forecast area. Tranquil conditions will persist through the day
Thursday and into Friday as upper-level ridging builds over the
Desert Southwest and northwest flow aloft dominates over the
region. Daytime temperatures warm into the upper 80s and lower 90s
on Thursday ahead of another cold front that is expected to push
through the forecast area late Thursday afternoon/evening. At this
time, storm/precipitation chances look very slim along the cold
front due to a subsident, dry and stable atmosphere in place.
Moisture and instability will increase late afternoon/evening
Friday and will set up ripe conditions for another MCS pattern
this weekend. Medium-range model guidance data indicate weak mid-
level perturbations ejecting off the Rockies and getting caught in
the northwest flow aloft, which would direct storm complexes into
Eastern OK and Northwest AR both Friday night and again Saturday
night. Details and the forecast for this weekend will continue to
be modified over the next few days. Another cold front is forecast
to arrive late Saturday night or early Sunday morning and will
usher in cooler and drier weather for the first half of next week.
Mejia
&&
.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Tue Jun 4 2024
Primary concern this forecast will be potential for a strong to
severe complex of storms moving across eastern OK and western AR,
with the 03z-09z time frame remaining favored. Storms will likely
be accompanied by a period of MVFR to IFR conditions for an hour
or two, along with potential for strong winds, possibly in the
40-50 knot range in parts of southeast OK. Once storms clear, and
following possible period of low ceilings into early Wednesday
morning, VFR conditions will prevail for remainder of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 88 66 90 / 90 0 0 0
FSM 70 89 64 92 / 70 20 0 0
MLC 68 88 63 92 / 90 10 0 0
BVO 63 87 62 88 / 90 0 0 0
FYV 65 85 62 88 / 70 10 0 0
BYV 66 83 60 87 / 60 20 0 0
MKO 68 86 63 88 / 90 10 0 0
MIO 65 84 62 85 / 90 0 0 10
F10 67 86 63 89 / 90 10 0 0
HHW 70 86 63 91 / 80 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Wednesday for OKZ049-053-065-066-
070>076.
AR...Flood Watch until 7 AM CDT Wednesday for ARZ019-020-029.
&&
SHORT TERM...07
LONG TERM....67
AVIATION...14Hazardous weather outlook, Jun 4, 4:59 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Tue Jun 4 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Tue Jun 4 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After 8 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 8 PM Eastern Oklahoma...After 10 PM Northwest
Arkansas.
AREA AT GREATEST RISK...Along and south of Interstate 40 in
eastern Oklahoma.
HEAVY RAIN AND FLASH FLOOD.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 8 PM.
AREA AT GREATEST RISK...Along and south of Interstate 40.
DISCUSSION...
Severe thunderstorms are expected to develop across central Oklahoma
by early evening. These storms will spread eastward into portions
of eastern Oklahoma with a risk of damaging winds and large hail.
The tornado potential will also be present through the mid evening
hours. A transition toward a line of storms with locally intense
damaging winds appears likely across portions of east central into
southeast Oklahoma. The line of storms will spread east and south
quickly through the late evening and early morning hours with the
severe threat ending from north to south. Additionally, areas of
heavy rain are again expected this evening into the overnight
hours. Recent heavy rains will allow quick onset flooding
especially along and south of Interstate 40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
A few lingering thunderstorms will be possible early Wednesday morning
from northwest Arkansas into southeast Oklahoma, otherwise dry
weather will prevail for a couple days. Storm chances will return
by Friday night through the weekend, especially during the
nighttime and early morning hours.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 4, 9:30 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
930 PM CDT Tue Jun 4 2024
OKZ054-050315-
Osage OK-
930 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OSAGE COUNTY THROUGH
1015 PM CDT...
At 930 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles east of Cedar Vale to 3 miles north of
Newkirk. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Southern Kaw Lake...
Webb City... Wah Sha She State Park...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9614 3685 9601 3659 9704 3659 9706
3660 9704 3669 9706 3670 9703 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0230Z 311DEG 24KT 3713 9635 3693 9707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 9:43 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 PM CDT Tue Jun 4 2024
OKZ064-065-050330-
Okfuskee OK-Creek OK-
943 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES THROUGH 1030 PM CDT...
At 943 PM CDT, Doppler radar indicated a strong thunderstorm near
Prague, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okemah... Boley...
Paden... Castle...
This includes Interstate 40 in Oklahoma between mile markers 215 and
220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3572 9662 3578 9651 3540 9627 3540 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3539 9656 3541 9658
3540 9660 3540 9662
TIME...MOT...LOC 0243Z 248DEG 16KT 3551 9665
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 9:51 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 PM CDT Tue Jun 4 2024
OKZ054>056-050330-
Osage OK-Nowata OK-Washington OK-
951 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES THROUGH 1030 PM CDT...
At 951 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northeast of Bigheart to 3 miles
northwest of Tyro. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bartlesville... Dewey...
South Coffeyville... Copan...
Wann... Bartlesville Municipal Airport...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9543 3664 9602 3692 9622 3700 9609
TIME...MOT...LOC 0251Z 316DEG 12KT 3691 9615 3708 9587
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 10:23 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1023 PM CDT Tue Jun 4 2024
OKZ064>066-050415-
Okmulgee OK-Okfuskee OK-Creek OK-
1023 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES THROUGH 1115 PM CDT...
At 1022 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Welty to 4 miles east of Slick. Movement was east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Beggs...
Slick... Preston...
Okmulgee State Park... Welty...
Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3543 9631 3572 9591 3586 9615 3565 9645
TIME...MOT...LOC 0322Z 283DEG 15KT 3563 9640 3576 9618
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:30 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Jun 4, 9:43 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Jun 4, 9:51 PM CDT | Special Weather Statement | TSA | Washington | 39 min |
| Jun 4, 10:06 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Jun 4, 10:23 PM CDT | Special Weather Statement | TSA | Okfuskee | 52 min |
| Jun 4, 10:38 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa, Wagoner | 3 hr |
| Jun 4, 10:43 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Jun 4, 10:45 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Jun 4, 10:47 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 43 min |
| Jun 4, 10:53 PM CDT | Special Weather Statement | TSA | Wagoner | 52 min |
| Jun 4, 11:03 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 42 min |
| Jun 4, 11:17 PM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 58 min |
| Jun 4, 11:27 PM CDT | Special Weather Statement | TSA | Muskogee | 63 min |
| Jun 4, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 44 min |
| Jun 4, 11:39 PM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 3 hr |
| Jun 4, 11:59 PM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 3 hr |
| Jun 5, 12:16 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 29 min |
| Jun 5, 12:18 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg, Pushmataha | 27 min |
| Jun 5, 12:45 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 30 min |
| Jun 5, 12:47 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 28 min |
| Jun 5, 12:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jun 5, 1:17 AM CDT | Special Weather Statement | TSA | Adair | 43 min |
| Jun 5, 1:20 AM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Jun 5, 1:53 AM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.